| Catalog Number |
5101-90129 |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/31/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: five (5) devices have been captured under lot kjdy.Manufacturing date for lot kjdy is 23/dec/2019.One (1) device has been captured under lot mdpe.Two (2) devices have been captured under lot haeg.Manufacturing date for lot haeg is 14/jun/2018.One (1) device has been captured under lot kupb.One (1) device has been captured under lot gwtg.Nine (9) of the ten (10) devices have been returned.Investigation of three (3) of the devices has been completed.Visual inspection: device was inspected and the knob was observed to be jamming on the handle.Functional inspection: in lot haeg, higher forces were applied to unthread the knob.The instrument was functioning as intended with periodic resistance while turning the knob.In lot mdpe and kjdy, higher force was used to unthread the knob from the handle, but it was not successful.Device history records were reviewed for lot kjdy and haeg, no relevant manufacturing issues were identified as all units met stryker specifications.Everest mi surgical technique: loading set screw on driver attach the set screw to the provisional split driver by first rotating the proximal dial of the driver counter-clockwise to the open position.Engage the split tip of the driver with a set screw and rotate the proximal dial clockwise to secure the set screw to the driver.Set screw insertion, rod reduction, & provisional tightening option 1: rod reduction with set screw driver only insert the set screw down the extension tabs and into the implant housing.The set screw will engage the built-in threads within the screw housing which will allow up to 25 mm of rod reduction.Thread the set screw between the extension tabs until the rod is secured within the tulip.Note: the stabilization tube or the black sleeve can be used to ease set screw reduction and simultaneously reinforce the tabs.Set screw insertion, rod reduction, & provisional tightening option 2: rod reduction with reduction tunnel if more than 25 mm of rod reduction is needed, the tab reduction tunnel may be utilized to provide a total of 35 mm of reduction, while simultaneously reinforcing the tab.Slide the instrument down towards the screw head until the instrument engages with the reduction slots on the exterior of the extension tabs.Once engaged, rotate the proximal knob clockwise to begin reduction.External markings on the tab reduction tunnel provide a reference for needed depth until the rod is fully reduced.Attach the set screw to the provisional split driver and insert it into the cannula of the tab reduction tunnel and into the implant housing.Similar complaints for catalog 5101-90129 were reported and the plausible root cause in each instance has been identified as user error.A supplemental vmsr will be submitted upon completion of the remaining seven (7) investigations.
Event or Problem Description
This report summarizes 10 malfunction events where everest mi provisional split drivers jammed and would not retain screws intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: manufacturing date for lot kupb is 7/may/2020.Manufacturing date for lot gwtg is 5/jun/2018.Analysis of the remaining seven (7) devices has been completed: four (4) devices previously reported as jamming were observed to have disengaged from the silicone handle upon inspection.There was no jamming issue with these device.The remaining three (3) were inspected and it was observed that the knobs were jamming on the handle.Functional inspection: higher force was used to unthread the knob from the handle, but it was not successful.Similar complaints for catalog 5101-90129 were reported and the plausible root cause in each instance has been identified as user error.
Event or Problem Description